# SDR CA050315004

- Difficulty date: March 9, 2005
- Submitted: April 1, 2005
- Operation: General aviation
- Engine: Pwa PT6A28
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Sun Gear
- Condition: Spalled
- Location: Engine
- Part time: 14,967 hours, 18,043 cycles
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) THE SOURCE OF THE METAL CONTAMINATION WAS THE SUN GEAR FROM THE 1ST STAGE REDUCTION GEAR.  THE SUN GEAR HAD LOST A CONSIDERABLE AMOUNT OF MATERIAL FROM THE GEAR TEETH FACES.  DAMAGE IS THOUGHT TO HAVE STARTED AS A GEARTOOTH SPALLING WHICH PROGRESSED, GRADUALLY LOOSING SMALL PARTICLES FROM THE TEETH SURFACES AND CONTAMINATING THE OIL SYSTEM.  PRESENCE OF SCORING IN THE RGB SCAVENGE PUMP AND MAIN PRESSURE PUMP HOUSINGS WAS  DIRECT RESULT OF PUMPING CONTAMINATED OIL.  THERE WAS NO SIGN THAT CONTAMINATED OIL BYPASSED THE OIL FILTER AND IT IS NOT FELT THAT THERE WAS ANY CONTAMINATION OF THE PRESSURE SIDE OF THE ENGINE LUBRICATING SYSTEM.  THE CAUSE OF SUN GEAR SPALLING IS NOT APPARENT.
